Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Remedy for pain below rib cage despite normal blood and stool test?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I am having acute pain on the left side of my body below the rib cage down and off my navel,pain is acute ultra sound bold test stool test done every thing is normal consulted gastro enterologist surgeon says no symptoms of collitis has advise dibs gave I best still no relief pl advise I am 46 diabetic Bp have fatty liver for 5 years 172 cams height 95 kegs weight
Posted Sun, 16 Mar 2014 in Digestion and Bowels
Answered by Dr. Rakesh Karanwal 46 minutes later
Brief Answer: Rule out chest TB and Ischemia of gut arteries Detailed Answer: Hi Mr. XXXXXXX Thanks for your query. I have gone through your medical history and current problems. Diabetics tend to be much more susceptible to develop tubercular infection, as compared to normal population. In this context, acute pain just under the left rib case may be due to tubercular inflammation of either, (a) the pleural cavity (a thin-walled , bag-like cavity surrounding the lungs) - called Pleuritis (or Pleural infusion if there is presence of fluid in the cavity); or, (b) Pericardium (a bag-like cavity- similar to Pleural cavity- surrounding the heart), condition is called Pericarditis/Pericardial effusion. Further, patients having diabetes with obesity and hypertension, tend to have high cholesterol levels in the blood with consequent development of atherosclerosis (narrowing of arteries due to cholesterol deposition). In such cases, narrowing of the arteries- which supply blood to the intestine- leads to insufficient blood to the intestine (intestinal ischemic bowel disease), which manifests as intermittent colicky pain around the naval. In this condition, all tests including, ultrasound, blood and stools tests are normal. Finally, the abdominal pain and discomfort may be the manifestations of diabetic complication (diabetic Gastropathy). The above-mentioned possibilities notwithstanding, worms infestation is the commonest cause of similar pain. Take a single-dose of Albendazole (400mg) (deworming agent) and repeat the same after 3 days. You should therefore, get a chest X-ray, chest ultrasound (to see for presence of fluid in either, Pleural or Pericardial cavities); Urine test to rule out kidneys infection; Lipid Profile to detect raised cholesterol levels; stools examination for worms eggs. If all tests are negative, an angiogram of the intestinal arteries would be required. I will therefore advise you to reduce your body weight by 25kg; maintain your blood sugar levels and BP to within desirable levels; regular daily physical exercises. Consult your doctor and apprise him of my opinion. I am certain that he will agree with me; order required tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor